# SDR 2005FA0001594

- Difficulty date: December 6, 2005
- Submitted: December 16, 2005
- Operation: General aviation
- Aircraft: N1748W
- Make and model: Beech E-55
- Aircraft serial: TE887
- Engine: Cont IO520*
- System (JASC): 3220 · Nose/Tail Landing Gear
- Part: Rod End
- Part number: HMXLTFG
- Condition: Broken
- Location: Nlg P/P Tube
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

AFTER TAKEOFF, LANDING GEAR WAS RETRACTED AND A BANGING NOISE WAS HEARD BY THE PILOT.  IT BECAME APPARENT THE NOSE GEAR RETRACT MECHANISM HAD BROKEN AND THAT THE NOSE GEAR DID NOT RETRACT PROPERLY.  THE AIRCRAFT WAS FLOWN TO ITS DESTINATION AIRPORT WHERE NOSE GEAR COLLAPSED ON LANDING AS EXPECTED.  INVESTIGATION OF THE MECHANISM REVEALED A LANDING GEAR TRANSMISSION CONNECTED TO THE NOSE LANDING GEAR PUSH/PULL TUBE.  PROBABLE CAUSE SUSPECT TO BE OUT OF RIG CONDITION THAT CAUSED FAILURE.  NO EVIDENCE OF FOREIGN OBJECTS WERE EVIDENT.  SPECIAL INSPECTIONS OF RIGGING AT REGULAR INTERVALS IS RECOMMENDED TO AVOID RECURRANCE OF THIS INCIDENT.  (K)
